Alert archive / Alabama / Special Weather Statements in 2011

Special Weather Statement, NWS Huntsville, AL

June 22, 2011Franklin County, Lawrence County, Alabama

NWS Huntsville, AL issued this special weather statement at Jun 22, 2011, 2:21 PM CDT for Franklin County, Lawrence County, Alabama. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2011, 2:21 PM CDT (19:21 UTC)
Expired
Jun 22, 2011, 3:15 PM CDT
In force
54 min
Issued by
NWS Huntsville, AL

Counties Franklin County, AL, Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 92 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:30 PM CDTTSTM WND DMGRed Bay, ALLARGE TREE LIMBS BLOCKING SEVERAL STREETS.
Jun 22, 2:30 PM CDTTSTM WND DMGVina, ALMULTIPLE TREES DOWN
Jun 22, 3:15 PM CDTTSTM WND DMG1 S Moulton, ALTREE DOWN ON HWY 157 SOUTH OF MOULTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WWUS84 KHUN 221921
SPSHUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CDT WED JUN 22 2011

ALZ003-004-222015-
FRANKLIN-LAWRENCE-
221 PM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 315 PM CDT...

AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED BAY...MOVING EAST AT 35 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DEMPSEY...HODGES.
  BELGREEN...DUKETON.
  ROCKWOOD.
  RUSSELLVILLE...ISBELL.
  PLEASANT RIDGE...RUSSELLVILLE.
  THARPTOWN.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3451 8814 3457 8760 3457 8753 3458 8751
      3461 8750 3473 8732 3436 8726 3432 8815
TIME...MOT...LOC 1921Z 257DEG 30KT 3443 8806

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 12:15 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 22, 12:15 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1215 PM CDT WED JUN 22 2011

.UPDATE...FOR 18Z TAFS
&&

.AVIATION...WHILE SFC BASED INSTABILITY IS NOT QUITE AS EXTENT OR
WIDESPREAD AS TUE...SCT TO NUMEROUS SHRA/TSRA ARE TRYING TO FORM
ACROSS PARTS OF THE AREA...AIDED BY A STRONG UPPER TROUGH AXIS
MOVING EWD INTO THE OH VALLEY REGION. IN ANY CASE...ABUNDANT CLOUD
COVER...WITH CEILINGS HOVERING NEAR MVFR LEVELS...WILL PERSIST WELL
INTO THE EVENING PERIOD BEFORE LIFTING. REDUCED VIS/GUSTING WINDS
ARE POSSIBLE AS WELL THIS AFTERNOON FOR THE TERMINALS...IN AND NEAR
THE HEAVIER TSTMS.
&&

.DISCUSSION...LINE OF WEAK SHOWERS/TSTMS IS MOVING EWD THROUGH THE
MID HALF OF THE AREA THIS MORNING...WITH CLOUD COVER CONTINUING TO
INCREASE IN COVERAGE. DEGREE OF HEATING/INSTABILITY WILL DETERMINE
THE EXTENT/STRENGTH OF ADDITIONAL CONVECTION LATER TODAY...ALTHOUGH
AN APPROACHING UPPER TROUGH AXIS AND ABUNDANT GULF MOISTURE SHOULD
AT LEAST RESULT IN ADDITIONAL SCT TO NUMEROUS SHOWERS/TSTMS THROUGH
THE EVENING PERIOD. MORNING FORECAST PACKAGE LOOKS TO HAVE THIS
PATTERN REPRESENTED WELL AND NO UPDATES ARE PLANNED AT THIS POINT.
&&

.PREVIOUS DISCUSSION...LATEST WATER VAPOR IMAGERY AND H5 RUC
ANALYSIS INDICATE A STACKED LOW PRESSURE SYSTEM CENTERED OVER THE
UPPER MISSISSIPPI VALLEY...WITH A STATIONARY FRONT DRAPED SOUTHWARD
INTO TEXAS. ALONG THE SOUTHERN EDGE OF THIS FRONT...AN MCS OVER EAST
TEXAS IS PROGRESSING STEADILY EASTWARD WHILE CLOUD TOPS WARM. CLOSER
TO HOME...THE RADAR INDICATES ONLY A FEW LIGHT SHOWERS ARE IN THE
AREA.

MESOSCALE MODELS DIFFER ON HOW THEY HANDLE POSSIBLE EARLY MORNING
CONVECTIVE DEVELOPMENT...WITH THE HRRR ADVERTISING AN OUTCROPPING OF
THUNDERSTORMS INITIATING OVER CENTRAL ALABAMA AND MISSISSIPPI AND
SPREADING INTO THE CWFA BY MID MORNING. HOWEVER...THE LOCALLY RUN
WRF SHYS AWAY FROM THIS SOLUTION...WHICH IS SUPPORTED BY NAM/GFS
BUFR SOUNDINGS WHICH SHOW A CAPPED ENVIRONMENT THROUGH ABOUT 15 OR
16Z. HOWEVER GIVEN THE MOISTURE RICH ENVIRONMENT ALONG WITH MIDLEVEL
ASCENT /AS SEEN ON ISENTROPIC SURFACES/...FEEL SHOWERS AND
THUNDERSTORMS WILL BE PRESENT THIS MORNING. AFTER THE MORNING
ACTIVITY...THERE MAY BE A SMALL BREAK WHILE THE EAST TEXAS MCS
FLUSHES EAST/NORTHEAST. AS THIS ACTIVITY MOVES INTO THE CWFA...WILL
SEE ADDITIONAL THUNDERSTORMS DURING THE AFTERNOON HOURS. SOUNDINGS
INDICATE MODERATE INSTABILITY WITH SKINNY CAPE AND STEEP LAPSE RATES
IN THE LOWEST LEVELS...INDICATIVE OF ANOTHER DAY WITH A GUSTY AND
DAMAGING WIND THREAT AREA-WIDE. IN ADDITION...H85 TDS AOA 14C AND
PWATS NEAR 2.0 INCHES SUGGEST ANY OF THE STORMS WILL BE HEAVY
RAINFALL PRODUCERS. MAY YET SEE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS AS THE COLD FRONT EDGES INTO THE AREA...BUT THE
MAJORITY OF THE ACTIVITY SHOULD DISSIPATE DURING THE EVENING
HOURS...AND EXPECTING MUCH OF THE OVERNIGHT TO BE DRY AS A THETAE
TROUGH NUDGES IN FROM THE NORTHWEST.

WHILE SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...RAIN
CHANCES INCREASE ON THURSDAY NIGHT AND FRIDAY AS ADDITIONAL MOISTURE
AND VORT LOBES PUSH INTO THE AREA. SOUNDINGS FOR FRIDAY INDICATE
ANOTHER DAY WITH A DAMAGING WIND THREAT AS CAPES RISE ABOVE 3K J/KG.
IN FACT...SPC HAS THE AREA OUTLINED IN A DAY THREE SLIGHT RISK. IN
COMPARISON TO THE FORECAST SOUNDINGS FOR TODAY...SOUNDINGS FOR
FRIDAY SHOW MORE OF A WESTERLY COMPONENT...AND AS A RESULT SLIGHTLY
LOWER PWAT VALUES. DESPITE THE LOWER NUMBERS...COULD STILL SEE
LOCALLY HEAVY RAINFALL ON FRIDAY.

THE FORECAST BEYOND FRIDAY REMAINS UNSETTLED AS THE RIDGE BUILDS
OVER TEXAS...PUTTING THE TENNESSEE VALLEY UNDER THE INFLUENCE OF
TRICKY NORTHWEST FLOW ALOFT. THUNDERSTORMS ARE IN THE FORECAST
THROUGH TUESDAY...WITH HIGHS IN THE LOW TO MID 90S AND LOWS IN THE
LOW 70S.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

UPDATE/AVIATION...09
PREV DISCUSSION...JLL
Hazardous weather outlook, Jun 22, 12:00 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1200 PM CDT WED JUN 22 2011

ALZ001>010-016-TNZ076-096-097-230500-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1200 PM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL BE LIKELY THROUGH THE
EVENING PERIOD...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS
THE AREA. THE SEVERE WEATHER THREAT THIS AFTERNOON AND EARLY EVENING
WILL DEPEND ON THE AMOUNT OF CLOUD COVER. SOME STORMS COULD BE
STRONG TO SEVERE...WITH DAMAGING WINDS AND HAIL. RUNOFF FROM
EXCESSIVE RAINFALL MAY ALSO CAUSE A FEW INSTANCES OF FLASH
FLOODING...ESPECIALLY ACROSS AREAS THAT RECEIVE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AND
EARLY NEXT WEEK...AS AN UNSETTLED WEATHER PATTERN PREVAILS ACROSS
THE SOUTHERN STATES. FRIDAY SHOULD BE THE MOST ACTIVE DAY DURING
THIS PERIOD.

MAIN THREATS POISED BY THE STRONGER STORMS INCLUDE GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. A FEW STORMS
COULD BECOME SEVERE...WITH THE MAIN THREAT DAMAGING WINDS AND
MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAINFALL...ESPECIALLY IF
STORMS REPEATEDLY AFFECT THE SAME AREA...COULD LEAD TO INSTANCES OF
FLASH FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN
SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Jun 22, 10:23 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1023 AM CDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     LIGHTNING        5 W CAPSHAW             34.77N 86.88W
06/21/2011                   LIMESTONE          AL   EMERGENCY MNGR

            HOME STRUCK BY LIGHTNING ON MENESE ROAD. HOME DID NOT
            CATCH ON FIRE AS A RESULT OF THE LIGHTNING STRIKE.

0306 PM     TSTM WND DMG     1 N FLORENCE            34.81N 87.68W
06/21/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN ACROSS THE COUNTY. SOME
            AREAS IMPACTED INCLUDE RASCH ROAD...HUNTSVILLE
            ROAD...PATSY DRIVE...GOOSE SHOALS BRIDGE...RAMBLEWOOD
            DRIVE...CR 68...SECOND CREEK BRIDGE...AND CR 70 NEAR
            ANDERSON CREEK BRIDGE.

0310 PM     TSTM WND DMG     5 S KILLEN              34.79N 87.54W
06/21/2011                   COLBERT            AL   PUBLIC

            TWO OUTBUILDINGS DESTROYED AND ONE LARGE PECAN TREE OVER
            100 YEARS OLD BLOWN OVER. ONE TIN BUILDING DESTROYED.

0314 PM     TSTM WND DMG     DOUGLAS                 34.17N 86.32W
06/21/2011                   MARSHALL           AL   LAW ENFORCEMENT

            FIFFTY TO SIXTY MPH WINDS WERE REPORTED AND BLEW OFF SOME
            AWNING AT A SCHOOL.

0318 PM     TSTM WND DMG     6 NE ARAB               34.38N 86.42W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            TREE IN ROAD ON HALL CIRCLE

0318 PM     TSTM WND DMG     ARAB                    34.32N 86.50W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            POWER LINES DOWN ON FOURTH AVENUE IN ARAB

0318 PM     TSTM WND DMG     ARAB                    34.32N 86.50W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN NEAR INTERSECTION OF 7TH STREET
            AND CULLMAN ROAD.

0320 PM     TSTM WND DMG     1 NNE ARAB              34.33N 86.49W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            TREES BLOWN DOWN ON HIGHWAY 69.

0320 PM     TSTM WND DMG     3 WNW PAINTER           34.33N 86.12W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            TREES BLOWN DOWN ON 4TH STREET.

0324 PM     TSTM WND GST     TUSCUMBIA               34.73N 87.71W
06/21/2011  M53.00 MPH       COLBERT            AL   EMERGENCY MNGR

            A 53 MPH WIND GUST WAS MEASURED AT THE COLBERT COUNTY EMA
            OFFICE.

0330 PM     TSTM WND DMG     4 S FLORENCE            34.74N 87.67W
06/21/2011                   COLBERT            AL   BROADCAST MEDIA

            PARTS OF THE BIG LOTS ROOF BLOWN OVER THE ROAD FOR
            BLOCKS.

0335 PM     TSTM WND GST     1 NE MERIDIANVILLE      34.86N 86.56W
06/21/2011  M66.00 MPH       MADISON            AL   AWOS

            66 MPH WIND GUST MEASURED AT MERIDANVILLE AWOS.

0335 PM     TSTM WND DMG     ALBERTVILLE             34.26N 86.21W
06/21/2011                   MARSHALL           AL   TRAINED SPOTTER

            DAMAGE TO HOUSE. SEVERAL TREES WERE BLOWN DOWN.

0340 PM     TSTM WND DMG     2 N OWENS CROSSROADS    34.61N 86.45W
06/21/2011                   MADISON            AL   PUBLIC

            A LARGE TREE WAS BLOWN DOWN NEAR THE POST OFFICE IN OWENS
            CROSSROADS. LARGE TREE LIMBS BLOWN DOWN IN THE AREA AS
            WELL.

0340 PM     TSTM WND GST     2 S MERIDIANVILLE       34.83N 86.57W
06/21/2011  M62.00 MPH       MADISON            AL   TRAINED SPOTTER

            A WIND GUST TO 62 MPH WAS MEASURED BY SPOTTER HOME
            WEATEHR EQUIPMENT.

0350 PM     TSTM WND DMG     1 WSW CULLMAN           34.17N 86.85W
06/21/2011                   CULLMAN            AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON HICKORY AVENUE.

0352 PM     TSTM WND GST     MASSEY                  34.37N 87.02W
06/21/2011  E54.00 MPH       MORGAN             AL   BROADCAST MEDIA

            A WIND GUST TO 54 MPH WAS REPORTED.

0353 PM     TSTM WND DMG     GURLEY                  34.70N 86.38W
06/21/2011                   MADISON            AL   BROADCAST MEDIA

            MOBILE HOME WAS BLOWN OFF A TRAILER TRANSPORT.

0354 PM     TSTM WND DMG     OWENS CROSSROADS        34.58N 86.46W
06/21/2011                   MADISON            AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON LOW GAP ROAD.

0356 PM     TSTM WND DMG     2 W GURLEY              34.70N 86.41W
06/21/2011                   MADISON            AL   EMERGENCY MNGR

            TREE WAS BLOWN DOWN AT 791 GURLEY PIKE.

0403 PM     TSTM WND DMG     1 SSW BAILEYTON         34.25N 86.62W
06/21/2011                   CULLMAN            AL   EMERGENCY MNGR

            TREE BLOWN DOWN ON HOME AND POWER LINES DOWN ON SUMMITT
            ROAD.

0404 PM     TSTM WND DMG     ARAB                    34.32N 86.50W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            TREE ON HOUSE ON MOUNT OAK DRIVE.

0407 PM     TSTM WND DMG     1 N DOUGLAS             34.18N 86.32W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            LIMBS AND TREETOPS REPORTED SNAPPED FROM TREES. SOME
            STRUCTURAL DAMAGE.

0410 PM     TSTM WND DMG     3 N ARAB                34.36N 86.50W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            TREE DOWN ON MAPLE HILL ROAD.

0410 PM     TSTM WND DMG     SKYLINE                 34.81N 86.12W
06/21/2011                   JACKSON            AL   FIRE DEPT/RESCUE

            A TREE WAS BLOWN DOWN ON POWER LINES ON CR 17 IN THE
            LETCHER COMMUNITY.

0411 PM     TSTM WND DMG     DANVILLE                34.41N 87.08W
06/21/2011                   MORGAN             AL   EMERGENCY MNGR

            TREES DOWN AT DANVILLE HIGH SCHOOL.

0411 PM     TSTM WND DMG     DECATUR                 34.61N 86.98W
06/21/2011                   MORGAN             AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN IN DECATUR.

0412 PM     TSTM WND DMG     2 NW WINCHESTER         35.21N 86.13W
06/21/2011                   FRANKLIN           TN   EMERGENCY MNGR

            EIGHT POWER POLES WERE BLOWN INTO A NEARBY LAKE IN
            DECHERD.

0416 PM     TSTM WND DMG     3 NW ARAB               34.35N 86.53W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            TREE ON HOUSE ON MATT MORROW ROAD

0418 PM     TSTM WND DMG     2 NW WINCHESTER         35.21N 86.13W
06/21/2011                   FRANKLIN           TN   EMERGENCY MNGR

            TIN ROOFS ON TWO BARNS WERE PARTIAL UNROOFED NEAR CITY
            PARK.

0418 PM     TSTM WND DMG     1 E MADISON             34.70N 86.72W
06/21/2011                   MADISON            AL   TRAINED SPOTTER

            TREES WERE BLOWN DOWN IN MADISON ON PORTAL LANE AND
            SHELTON ROAD.

0420 PM     TSTM WND DMG     1 N ARAB                34.33N 86.50W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            TREE DOWN ON OAKLEAF LANE.

0422 PM     TSTM WND DMG     2 ENE MADISON           34.71N 86.71W
06/21/2011                   MADISON            AL   TRAINED SPOTTER

            A 60 MPH GUST WAS REPORTED AT THE INTERSECTION OF
            SLAUGHTER ROAD AND OLD MADISON PIKE.

0425 PM     TSTM WND DMG     6 N MERIDIANVILLE       34.93N 86.57W
06/21/2011                   MADISON            AL   EMERGENCY MNGR

            POWER LINES BLOWN DOWN ON CHARITY LANE.

0425 PM     TSTM WND DMG     4 W HUNTSVILLE          34.73N 86.66W
06/21/2011                   MADISON            AL   PUBLIC

            A TREE WAS BLOWN DOWN ON RESEARCH DRIVE OFF OF WYNN DRIVE
            ACROSS STREET NEAR BARON RADAR.

0428 PM     TSTM WND DMG     N GURLEY                34.70N 86.38W
06/21/2011                   MADISON            AL   EMERGENCY MNGR

            TREES BLOWN DOWN AT SHERWOOD PARK AND ROBIN HOOD LANE
            EAST OF RESEARCH PARK. TREES ALSO REPORTED DOWN ON US HWY
            72 EAST NEAR GURLEY PIKE.

0429 PM     TSTM WND DMG     ARAB                    34.32N 86.50W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            TREE FELL ON POWER LINES ON CEDAR CREEK ROAD.

0430 PM     TSTM WND DMG     3 W ARAB                34.32N 86.55W
06/21/2011                   MARSHALL           AL   EMERGENCY MNGR

            TREE DOWN ON POWER LINES ON MIDFIELD ROAD.

0435 PM     TSTM WND DMG     5 WNW HUNTSVILLE        34.75N 86.67W
06/21/2011                   MADISON            AL   TRAINED SPOTTER

            TREES WERE BLOWN DOWN ON RESEARCH PARK.

0436 PM     TSTM WND DMG     FYFFE                   34.45N 85.90W
06/21/2011                   DEKALB             AL   EMERGENCY MNGR

            TREES DOWN BLOCKING ROAD ON FRIAR TUCK WAY.

0440 PM     TSTM WND DMG     NE SEWANEE              35.20N 85.92W
06/21/2011                   FRANKLIN           TN   LAW ENFORCEMENT

            A LARGE TREE WAS BLOWN DOWN BLOCKING SHERWOOD ROAD. ALSO
            A TREE TOP WAS BROKEN OFF ON CAMPUS.

0441 PM     TSTM WND DMG     1 S MADISON             34.68N 86.75W
06/21/2011                   MADISON            AL   EMERGENCY MNGR

            TREES WERE REPORTED DOWN EVERYWHERE NEAR MADISON MANOR ON
            SULLIVAN.

0442 PM     TSTM WND DMG     ESE LEBANON             34.36N 85.81W
06/21/2011                   DEKALB             AL   EMERGENCY MNGR

            TREES BLOWN DOWN ON CR 54.

0442 PM     TSTM WND GST     RAINSVILLE              34.49N 85.85W
06/21/2011  E55.00 MPH       DEKALB             AL   PUBLIC

            A WIND GUST BETWEEN 50 AND 55 MPH WAS REPORTED.

0445 PM     TSTM WND DMG     RODENTOWN               34.23N 86.02W
06/21/2011                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN AND IS BLOCKING THE ROAD.

0445 PM     TSTM WND DMG     1 SSE MADISON           34.69N 86.74W
06/21/2011                   MADISON            AL   PUBLIC

            TWO LARGE OAK TREES SNAPPED IN HALF...ONE TREE WAS 4 FEET
            IN DIAMETER.

0454 PM     TSTM WND DMG     1 W HENAGAR             34.63N 85.77W
06/21/2011                   DEKALB             AL   EMERGENCY MNGR

            TREES BLOWN DOWN ON CR 51 AND CR 52.

0455 PM     TSTM WND GST     2 N FORT PAYNE          34.47N 85.72W
06/21/2011  M62.00 MPH       DEKALB             AL   AWOS

            62 MPH WIND GUST MEASURED AT FORT PAYNE AUTOMATED WEATHER
            STATION /AWOS/.

0507 PM     LIGHTNING        1 SSW IDER              34.69N 85.67W
06/21/2011                   DEKALB             AL   EMERGENCY MNGR

            LIGHTNING STRUCK A HOUSE WHICH CAUGHT FIRE.

0509 PM     TSTM WND DMG     1 W HENAGAR             34.64N 85.77W
06/21/2011                   DEKALB             AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ON CR 108...CR 515...AND ALABAMA
            HWY 75.

0512 PM     TSTM WND DMG     SULPHER SPRINGS         34.70N 85.57W
06/21/2011                   DEKALB             AL   EMERGENCY MNGR

            TREES DOWN AT INTERSECTION OF COUNTY ROAD 738 AND COUNTY
            ROAD 140.

&&

SS
Special weather statement, Jun 22, 11:42 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1142 AM CDT WED JUN 22 2011

ALZ006>009-016-221745-
CULLMAN-JACKSON-MADISON-MARSHALL-MORGAN-
1142 AM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...JACKSON...MADISON...
MARSHALL AND MORGAN COUNTIES UNTIL 1245 PM CDT...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORMAL TO SOMERVILLE
TO LOGAN...OR ALONG A LINE EXTENDING FROM MERIDIANVILLE TO 10 MILES
EAST OF HARTSELLE TO 10 MILES WEST OF CULLMAN...MOVING EAST AT 35
MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WHITESBURG...LACEYS SPRING.
  DEPOSIT...PHELAN.
  RYAN CROSSROADS...OWENS CROSSROADS.
  HULACO...NEW HOPE.
  WALTER...JOPPA.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3412 8708 3443 8683 3489 8664 3487 8598
      3440 8612 3426 8651 3410 8665
TIME...MOT...LOC 1641Z 270DEG 29KT 3482 8657 3443 8672
          3415 8696
Special weather statement, Jun 22, 1:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
115 PM CDT WED JUN 22 2011

ALZ008>010-016-221915-
CULLMAN-DE KALB-JACKSON-MARSHALL-
115 PM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...DEKALB...JACKSON AND
MARSHALL COUNTIES UNTIL 215 PM CDT...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF BROKEN THUNDERSTORMS BEATY CROSSROADS TO UNION GROVE TO
BALDWIN...OR ALONG A BROKEN LINE EXTENDING FROM 17 MILES NORTHEAST
OF RAINSVILLE TO 7 MILES WEST OF GUNTERSVILLE TO 6 MILES NORTHWEST
OF CULLMAN...MOVING EAST AT 30 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SULPHER SPRINGS...HENAGAR.
  JOPPA...ARAB.
  SYLVANIA...POWELL.
  GUNTERSVILLE.
  RAINSVILLE...HAMMONDVILLE.
  MOUNTAIN VIEW.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3440 8567 3418 8617 3413 8632 3429 8649
      3420 8699 3431 8670 3431 8658 3436 8657
      3479 8556 3458 8552
TIME...MOT...LOC 1815Z 270DEG 26KT 3470 8563 3439 8636
          3421 8690
Special weather statement, Jun 22, 2:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
211 PM CDT WED JUN 22 2011

ALZ001-002-222015-
COLBERT-LAUDERDALE-
211 PM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 315 PM CDT...

AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS AROUND CHEROKEE...OR 14 MILES EAST
OF IUKA...MOVING EAST AT 35 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PRIDE LANDING.
  OAKLAND...THREET.
  CLOVERDALE...SHEFFIELD.
  UNDERWOOD-PETERSVILLE...FLORENCE.
  SAINT FLORIAN...ZIP CITY.
  KILLEN.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3481 8737 3479 8742 3472 8743 3470 8811
      3482 8808 3488 8810 3489 8810 3489 8811
      3500 8814 3500 8726
TIME...MOT...LOC 1910Z 257DEG 32KT 3483 8790
Special weather statement, Jun 22, 2:17 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
217 PM CDT WED JUN 22 2011

ALZ007>010-016-222000-
CULLMAN-DE KALB-JACKSON-MARSHALL-MORGAN-
217 PM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...DEKALB...JACKSON...
MARSHALL AND MORGAN COUNTIES UNTIL 300 PM CDT...

AT 212 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG BROKEN THUNDERSTORMS FROM TRENTON TO 5 MILES NORTH
OF CHIGGER HILL TO FAIRVIEW...OR ALONG A BROKEN LINE EXTENDING FROM
14 MILES SOUTHEAST OF BRIDGEPORT TO 9 MILES WEST OF RAINSVILLE TO 11
MILES WEST OF ARAB...MOVING EAST AT 20 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BEATY CROSSROADS...IDER.
  POWELL.
  HENAGAR.
  HOLLY POND.
  BAILEYTON.
  SYLVANIA...HULACO.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3428 8574 3422 8584 3419 8617 3413 8631
      3426 8643 3426 8651 3421 8655 3402 8695
      3440 8691 3451 8615 3487 8558 3453 8551
TIME...MOT...LOC 1915Z 263DEG 15KT 3482 8552 3447 8600
          3431 8668
Special weather statement, Jun 22, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CDT WED JUN 22 2011

ALZ003-004-222015-
FRANKLIN-LAWRENCE-
221 PM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 315 PM CDT...

AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED BAY...MOVING EAST AT 35 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DEMPSEY...HODGES.
  BELGREEN...DUKETON.
  ROCKWOOD.
  RUSSELLVILLE...ISBELL.
  PLEASANT RIDGE...RUSSELLVILLE.
  THARPTOWN.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3451 8814 3457 8760 3457 8753 3458 8751
      3461 8750 3473 8732 3436 8726 3432 8815
TIME...MOT...LOC 1921Z 257DEG 30KT 3443 8806

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:41 AM CDTSpecial Weather StatementHUNLawrence, Limestone, Morgan64 min
Jun 22, 11:42 AM CDTSpecial Weather StatementHUNCullman, Madison63 min
Jun 22, 1:15 PM CDTSpecial Weather StatementHUNDeKalb, Marshall60 min
Jun 22, 2:11 PM CDTSpecial Weather StatementHUNLauderdale64 min
Jun 22, 2:17 PM CDTSpecial Weather StatementHUNCullman, DeKalb, Marshall43 min
Jun 22, 2:51 PM CDTSpecial Weather StatementHUNLawrence54 min
Jun 22, 2:54 PM CDTSpecial Weather StatementHUNColbert, Lauderdale66 min
Jun 22, 3:10 PM CDTSevere Thunderstorm WarningHUNLawrence35 min
Jun 22, 3:25 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Morgan50 min
Jun 22, 3:38 PM CDTSpecial Weather StatementHUNCullman, Morgan22 min
Jun 22, 3:46 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison44 min
Jun 22, 4:10 PM CDTSpecial Weather StatementHUNMadison50 min
Jun 22, 5:10 PM CDTSpecial Weather StatementHUNDeKalb35 min
Jun 22, 4:13 PM CDTSpecial Weather StatementHUNFranklin32 min
Jun 22, 4:39 PM CDTSpecial Weather StatementHUNFranklin36 min

Nearby

Special Weather Statements in Alabama, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.